Alert archive / Pennsylvania / River Flood Warnings in 2018
River Flood Warning 13, NWS Binghamton, NY
NWS Binghamton, NY issued this river flood warning at Jul 25, 2018, 5:02 AM EDT for Bradford County, Pennsylvania. It took effect at Jul 25, 2018, 6:00 AM EDT. It was in force for 14 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2018, 5:02 AM EDT (09:02 UTC)
- In effect from
- Jul 25, 2018, 6:00 AM EDT
- Expired
- Jul 25, 2018, 7:55 PM EDT
- In force
- 14 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- Minor
County Bradford County, PA
The radar
The Binghamton radar (KBGM), 81 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Towanda Creek at Monroeton (MONP1). The gauge peaked at 14.12 ft at Jul 25, 2018, 6:00 AM EDT.
- Action stage
- 12 ft
- Minor stage
- 15.5 ft
- Moderate stage
- 17 ft
- Major stage
- 18.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01532000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
308
WGUS41 KBGM 250902
FLWBGM
Bulletin - Immediate Broadcast Requested
Flood Warning
National Weather Service Binghamton NY
502 AM EDT Wed Jul 25 2018
...The National Weather Service in Binghamton has issued a flood warning for the
following rivers in Pennsylvania...
Towanda Creek At Monroeton affecting Bradford County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive over flooded roads or bridges...
Stay tuned to NOAA Weather Radio, the Official Voice of the National Weather
Service for later developments.
For further river and weather information, you can visit ourwebsite at
weather.gov/bgm
&&
PAC015-252101-
/O.NEW.KBGM.FL.W.0013.180725T1000Z-180726T2000Z/
/MONP1.1.ER.180725T1000Z.180725T1800Z.180726T0800Z.NO/
502 AM EDT Wed Jul 25 2018
The National Weather Service in Binghamton New York has issued a
* Flood Warning for
The Towanda Creek At Monroeton.
* From this morning until Thursday afternoon.
* At 5 AM Wednesday the stage was 13.7 feet.
* Flood stage is 15.5 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by 6 AM Wednesday
and crest near 16.5 feet around 2 PM Wednesday. The river will fall below
flood stage after 4 AM Thursday.
* Impact...At 17.0 feet...Homes are flooded along Brocktown Road, and along
Canton Avenue in Monroeton.
&&
LAT...LON 4167 7687 4174 7646 4172 7642 4168 7650
4160 7686
$$3 follow-up statements
360
WGUS81 KBGM 251446
FLSBGM
Flood Statement
National Weather Service Binghamton NY
1046 AM EDT Wed Jul 25 2018
...The flood warning continues for the following rivers in Pennsylvania...
Towanda Creek At Monroeton affecting Bradford County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...
Do not drive over flooded roads or bridges...
Stay tuned to NOAA Weather Radio, the Official Voice of the National Weather
Service for later developments.
For further river and weather information, you can visit ourwebsite at
weather.gov/bgm
&&
PAC015-260246-
/O.EXT.KBGM.FL.W.0013.000000T0000Z-180726T1842Z/
/MONP1.1.ER.180726T0400Z.180726T0500Z.180726T0642Z.NO/
1046 AM EDT Wed Jul 25 2018
The Flood Warning continues for
The Towanda Creek At Monroeton.
* From Midnight Thursday until Thursday afternoon.
* At 10 AM Wednesday the stage was 13.7 feet.
* Flood stage is 15.5 feet.
* Minor flooding is forecast.
* Forecast...The river will remain below flood stage most of today. The river
is forecast to rise above flood stage around Midnight tonight to a crest near
near 15.7 feet. The river will fall below flood stage after 3 AM Thursday.
* Impact...At 15.5 feet...Water begins spreading into the backyards, and
surrounding homes, along Brocktown Road southwest of Monroeton.
&&
LAT...LON 4167 7687 4174 7646 4172 7642 4168 7650
4160 7686
$$621
WGUS81 KBGM 251907
FLSBGM
Flood Statement
National Weather Service Binghamton NY
307 PM EDT Wed Jul 25 2018
...The flood warning continues for the following rivers in Pennsylvania...
Towanda Creek At Monroeton affecting Bradford County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...
Do not drive over flooded roads or bridges...
Stay tuned to NOAA Weather Radio, the Official Voice of the National Weather
Service for later developments.
For further river and weather information, you can visit ourwebsite at
weather.gov/bgm
&&
PAC015-260706-
/O.EXT.KBGM.FL.W.0013.000000T0000Z-180726T2100Z/
/MONP1.1.ER.180726T0230Z.180726T0500Z.180726T0900Z.NO/
307 PM EDT Wed Jul 25 2018
The Flood Warning continues for
The Towanda Creek At Monroeton.
* From 10 PM Wednesday until Thursday afternoon.
* At 3 PM Wednesday the stage was 13.8 feet.
* Flood stage is 15.5 feet.
* Minor flooding is forecast.
* Forecast...The creek is forecast to rise above flood stage by 10 PM Wednesday
and crest near 16.2 feet by 1 AM Thursday.The river will fall below flood
stage after 5 AM Thursday.
* Impact...At 15.5 feet...Water begins spreading into the backyards, and
surrounding homes, along Brocktown Road southwest of Monroeton.
&&
LAT...LON 4167 7687 4174 7646 4172 7642 4168 7650
4160 7686
$$410
WGUS81 KBGM 252355
FLSBGM
Flood Statement
National Weather Service Binghamton NY
755 PM EDT Wed Jul 25 2018
...The flood warning is cancelled for the following rivers in Pennsylvania...
Towanda Creek At Monroeton affecting Bradford County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety Message...
Do not drive over flooded roads or bridges...
Stay tuned to NOAA Weather Radio, the Official Voice of the National Weather
Service for later developments.
For further river and weather information, you can visit ourwebsite at
weather.gov/bgm
&&
PAC015-260025-
/O.CAN.KBGM.FL.W.0013.000000T0000Z-180726T2100Z/
/MONP1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
755 PM EDT Wed Jul 25 2018
The Flood Warning is cancelled for
The Towanda Creek At Monroeton.
* At 7 PM Wednesday the stage was 12.1 feet.
* Flood stage is 15.5 feet.
* Forecast...The river crested below flood stage at 14.0 feet. The river will
fluctuate between 11 and 12 feet through Thursday.
&&
LAT...LON 4167 7687 4174 7646 4172 7642 4168 7650
4160 7686
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this river flood warning went out at Jul 25, 3:38 AM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 25, 3:38 AM EDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
338 AM EDT Wed Jul 25 2018
.SYNOPSIS...
Persistent showers, some with heavy downpours, and isolated
thunderstorms will continue through late-Wednesday. After a
quieter Thursday, another frontal system will bring storms to
our region for Friday.
&&
.NEAR TERM /THROUGH TONIGHT/...
330 AM update...
Rain will continue to overspread near-saturated basins today and
tonight, as a tropical airmass remains entrenched over NY and
PA. PWAT values are hovering around 2 inches, with a thin layer
of CAPE evident on model soundings.
As we move under the favorable UL jet region today, rain will
blossom. 1.00 to 1.50 inches of rain are expected today, especially
along the Twin Tiers of NY and PA.
Humid weather will continue. Temperatures will reach the
middle to upper-70s today and fall into the middle-60s tonight.
A flash flood watch remains in effect for much of the region
through Wednesday evening.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
A cold front will bring drier air into NY and PA on Thursday.
There is a continued chance for a shower or thunderstorm over
the eastern forecast area, where CAPE and humidity will remain a
little higher. Temperatures will peak between 80 and 85 Thursday
afternoon.
A cold front will enter the region from the west on Friday,
ushering in another round of showers and thunderstorms. CAPE
values are modest due to the front arriving early in the day.
However, shear is high for late-July, so we will continue to
monitor the potential for strong thunderstorms.
Much drier air will follow the front Friday night.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
335 AM update...
Minor changes were made to the long term forecast, as we
continue to monitor active weather in the near and short term.
Previous discussion...
Saturday through Sunday night:
High pressure will move into the area this weekend allowing for
some potential drier windows. Expectations are still unchanged
over the past few forecast cycles. Another mid- level shortwave
may spark off isolated showers Saturday afternoon and evening
and we are continuing with slight chance pops for now, this will
be far from a washout even if a brief shower does occur.
Overnight lows should cool into 50's and low 60's with highs in
the 70's to low 80's with Saturday being slightly warmer.
Monday and Tuesday:
Another system will head northeast from the Ohio Valley into
our region. Overrunning showers would starting around Monday
with the current modeled setup. Additional rounds showers and
thunderstorms would continue through Tuesday. Heavy rainfall
would be a threat but with this still many days away model data
will likely change some as we draw closer to early next week.
Continued temperatures in the 60's and 70's to perhaps some low
80's for highs.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
A persistent humid flow will keep showers over our terminals
through the next 24 hours. Ceilings and visibilities will spend
the majority of the time in MVFR territory, but periodic IFR
ceilings and visibilities are forecast in rain, especially at
KBGM.
Winds will be southeasterly at 5 to 10 knots.
Outlook...
Wednesday night...Occasional restrictions likely, as showers and
thunderstorms slowly move out of the region.
Thursday...Mainly VFR.
Thursday night/Friday...Brief restrictions possible in
scattered showers and thunderstorms.
Saturday/Sunday...Mainly VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Flash Flood Watch through this evening for PAZ038>040-043-044-
047-048-072.
NY...Flash Flood Watch through this evening for NYZ022>025-044>046-
055>057-062.
&&
SYNOPSIS...DJP
NEAR TERM...DJP
SHORT TERM...DJP
LONG TERM...DJP/MWG
AVIATION...DJPHazardous weather outlook, Jul 25, 3:43 AM EDT, 1 hour 19 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 343 AM EDT Wed Jul 25 2018 NYZ022>025-044>046-055>057-062-PAZ038>040-043-044-047-048-072-260745- Steuben-Schuyler-Chemung-Tompkins-Cortland-Chenango-Otsego-Tioga- Broome-Delaware-Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming- Lackawanna-Luzerne-Pike-Southern Wayne- 343 AM EDT Wed Jul 25 2018 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The potential exists for strong thunderstorms to develop across the region on Friday. A few storms could become severe. Be sure to check back for the latest weather forecast updates. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NYZ009-015>018-036-037-260745- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Madison- Southern Oneida- 343 AM EDT Wed Jul 25 2018 This Hazardous Weather Outlook is for central New York. .DAY ONE...Today and Tonight. Showers and isolated thunderstorms overnight may produce locally heavy downpours, leading to minor flooding of poor drainage urban areas and low lying locations. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The potential exists for strong thunderstorms to develop across the region on Friday. A few storms could become severe. Be sure to check back for the latest weather forecast updates. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 25, 1:01 AM EDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
101 AM EDT WED JUL 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM FLASH FLOOD CANTON 41.66N 76.85W
07/25/2018 BRADFORD PA 911 CALL CENTER
FLOODING INCLUDING WATER FLOWING OVER NORTH CENTER
STREET IN CANTON TOWNSHIP. VIA DISPATCH FEED.
1252 AM FLASH FLOOD ALBA 41.70N 76.83W
07/25/2018 BRADFORD PA 911 CALL CENTER
FLOODING INCLUDING WATER FLOWING OVER ROUTE 14 IN ALBA.
&&
MDPLocal storm report, Jul 25, 1:24 AM EDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
124 AM EDT WED JUL 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM FLASH FLOOD TROY 41.78N 76.79W
07/25/2018 BRADFORD PA 911 CALL CENTER
TROY TOWNSHIP ROAD HAS A FOOT DEEP OF MOVING WATER WITH
DEBRIS. VIA DISPATCH.
&&
MDPLocal storm report, Jul 25, 2:04 AM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
204 AM EDT WED JUL 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM FLASH FLOOD FASSETT 41.99N 76.77W
07/25/2018 BRADFORD PA TRAINED SPOTTER
WATER AND DEBRIS OVER ROUTE 14 IN SEVERAL PLACES. ROUTE
14 SHUT DOWN. 3.23 INCHES OF RAIN SINCE 9 AM. PRIOR TO
THAT, MORE THAN 6 INCHES SINCE SATURDAY.
&&
MDPLocal storm report, Jul 25, 2:39 AM EDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
239 AM EDT WED JUL 25 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM FLASH FLOOD WELLSBURG 42.01N 76.73W
07/25/2018 CHEMUNG NY 911 CALL CENTER
ROUTE 427 CLOSED IN TOWN OF ASHLAND DUE TO WATER AND
DEBRIS COVERING ROADWAY.
&&
MDPThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 12:00 AM EDT | Flash Flood Warning | BGM | Bradford | 4 hr |
| Jul 25, 4:14 AM EDT | Areal Flood Warning | BGM | Bradford | 2 hr |
| Jul 25, 4:58 AM EDT | Areal Flood Advisory | BGM | Luzerne | 2 hr |
| Jul 25, 5:32 AM EDT | Flash Flood Warning | BGM | Luzerne | 3 hr |
| Jul 25, 11:52 AM EDT | Areal Flood Advisory | BGM | Bradford | 3 hr |
| Jul 25, 1:08 PM EDT | Areal Flood Advisory | BGM | Susquehanna | 3 hr |
| Jul 25, 3:49 PM EDT | Areal Flood Advisory | BGM | Bradford | 4 hr |
| Jul 25, 3:57 PM EDT | Areal Flood Advisory | BGM | Luzerne, Wyoming | 3 hr |
| Jul 25, 4:47 PM EDT | Flash Flood Warning | BGM | Bradford | 3 hr |
| Jul 25, 5:18 PM EDT | Flash Flood Warning | BGM | Luzerne | 5 hr |
| Jul 25, 5:49 PM EDT | Areal Flood Advisory | BGM | Bradford, Susquehanna | 3 hr |
| Jul 25, 6:34 PM EDT | Areal Flood Advisory | BGM | Lackawanna, Luzerne | 3 hr |
| Jul 25, 6:37 PM EDT | Areal Flood Advisory | BGM | Wayne | 3 hr |
| Jul 25, 7:07 PM EDT | Flash Flood Warning | BGM | Wayne | 4 hr |
| Jul 25, 7:22 PM EDT | Flash Flood Warning | BGM | Lackawanna, Luzerne | 3 hr |
| Jul 25, 7:46 PM EDT | Flash Flood Warning | BGM | Bradford | 3 hr |
Nearby
River Flood Warnings in Pennsylvania, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.